I had restylane injections in my top and bottom lips two days ago. I look like a duck! I have heard of Hyaluronidase, does is really work and are there risks? I do not want to have to hide out for the next 6 months but there is no way I am willing to go out in public either.
Lips Are Too Big After Restylane - Can I Get Hyaluronidase?
Doctor Answers (30)
Reduce Big Lips after Hyaluronic Acid Filler
First, give yourself time to allow swelling to resolve. Most swelling after lip enhancement goes down in a couple days. As others have already mentioned, waiting a week is appropriate.
Lip augmentation with hyaluronic acid injectable fillers such has Restylane or Juvederm is common today. Fewer cosmetic specialists are using collagen for lip enhancement. The lip naturally swells & bruises from the injection. Most of the swelling, which contributes to the increased projection and fullness, goes down within a day or so, but sometimes longer.
Lip exercises and ice packs help reduce the swelling. After several days, if you are still unhappy with the lip size, you have 2 options after hyaluronic acid injection. Either wait it out, as your body naturally absorbs and breaks down the injectable filler over a few months. Another option to consider is using hyaluronidase, a material which accelerates the breakdown of hyaluronic acid. The last option is to have your plastic surgeon make a very small skin incision and squeeze out hyaluronic acid.
Web reference: http://www.potomacplasticsurgery.com
Don't rush hyaluronidase after Restylane in lips
The swelling on the lips might take about a week to diminish. Lips swell very easily and could scare the patient into thinking that it is the product making the lips look unnatural.
Best thing to do is put an ice pack for the first few days and give a total of 10 days before you decide if its too big for you or not. At that point, if it is still too big and duck shape, then hyaluronidase would be an option which would dissolve the product and allows us to get the result of your preference.
Key here is to not ever inject too much. It is much easier to do future touch ups and more injections as opposed to making them smaller after. Remember, always be conservative, more is not necessary better!
Hold off on hyaluronidase after Restylane to lips
A number of things can affect swelling after Restylane injections to the lips, such as the amount, degree of bruising, where it was placed, and so forth. It is also not uncommon to feel that they are too big right afterwards, but just right when the swelling goes down. The thing with hyaluronidase is that it is usually "all or none" so you can't "fine tune" the results that way. There are some tricks and techniques to making lips look natural with HA products so it is worth spending some time to find the right injector for what you want.
You might also like...
Although it is entirely safe to use Hyaluronidase to dissolve excessive Restylane that was place in your lips, you may want to wait a week or so prior to undertaking the procedure. Most injectors are striving for a natural and full appearance to the lips with the use of fillers. Multiple injections can lead to prolonged edema which can last days to weeks. Give your lips a chance to "calm down" and then reevaluate your results. If your still not pleased, Hyaluronidase can be used in small increments to remove only a portion of the filler.
Lip reduction or removal of silicone and juvederm - Los Angeles
I have a large series of patients who have undergone lip reduction or lip revision after injection of fillers ranging from juvederm to silicone. Raffy Karamanoukian Los Angeles
Web reference: http://www.karemd.com
Hyaluronidase after Restylane to lips
Give yourself another week to allow the swelling to subside. If after that time, you remain unhappy with the results, you can consider dissolving the extra restylane with hyaluronidase. As with the dermal filler injections, only an experienced dermal filler expert should perform the hyaluronidase injections.
Hyaluronidase 2 days after lip Restylane is too early!
You still have swelling from the needle sticks, and the tiny amounts of bleeding that always occur with these treatments. In addition, the Restylane absorbs fluid, and can provide more fullness than desired, especially for the first week or so. Like other answers here, I would definitely wait a week or so before asking for hyaluronidase (Wydase) injections to reabsorb some of the Restylane. If indeed you are larger than you wish, this works nicely. (Wydase is an enzyme that helps dissolve unwanted hyaluronic acid--Restylane).
As with most things in cosmetic intervention, it is much easier and better to add more than to take away. The same applies to overaggressive hyaluronidase reduction of your Restylane. I have used Wydase for over 20 years and have seen no side effects to date.
Hyaluronidase will dissolve Restylane, but at two days, it is probably too early to treat
Hyaluronidase will dissolve Restylane. But at two days after injection, you are probably at the peak of the swelling and so do not have a true view of how things will look. I would wait several more days before removing the product, and then, rest assured that if you still do not like the look, it is possible to reverse the filler.
Lip augmentation with Restylane
At 2 days after injection with a hyaluronic acid filer such as Restylane, the swelling is at its worst. Certainly give this at least another week before taking this drastic measure. Hopefully, you had seen before and after photos of lips done by the person that injected you and know that their results are in line with your aesthetic ideals.
Hyaluronidase works well, but you need to wait before jumping the gun here. Best of luck!
Hyaluronidase can be use after Restylane
Hyaluronidase is okay to use after getting Restylane injections in your lips. I would first suggest waiting 1 to 2 weeks after injection and taking a antihistamine to see if the swelling is reduced. You lips will swell after the injection and you can use ice to reduce the swelling after the procedure.
Web reference: http://www.zubowicz.com/
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.